Oklahoma, 2010

Tornadoes and Hail in Oklahoma, May 19, 2010

May 19, 2010 · NWS OUN · 51 events in 14 counties and zones

A large storm system moved through the southern and central Plains during the morning and afternoon of the 19th. Thunderstorms, some of them severe, had developed over the Texas panhandle and moved east into northwest and north central Oklahoma during the early morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A large storm system moved through the southern and central Plains during the morning and afternoon of the 19th. Thunderstorms, some of them severe, had developed over the Texas panhandle and moved east into northwest and north central Oklahoma during the early morning hours. Additional development, aided by the low-level jet, occurred into parts of central Oklahoma, north of a warm front that was slowly moving north to near Interstate 40.

By mid afternoon, the well-defined front was located from parts of west-central into central Oklahoma, just north of the Oklahoma City metro area. Two thunderstorms developed near and along the front, one over Roger Mills and Dewey counties, and the other over northern Blaine county. The storms quickly became tornadic, with the first tornado of the day occurring north of Leedey in Dewey county. Another tornado, and probably the most photographed one of the day, occurred just north of Hennessey. Tornadoes, most of them brief in duration, and large hail continued across western and central Kingfisher county, and across northern Logan, southeast Garfield, and Payne counties. Another thunderstorm developed further east along the dry line later in the afternoon, and the storm eventually produced a tornado west of Prague in Lincoln county.

Finally, two supercell thunderstorms developed further south along the dry line that moved into central Oklahoma. Although both showed significant rotation on radar, only the supercell that moved from Stephens through Murray counties produced tornadoes. Two tornadoes were reported, one just southeast of Wynnewood and another north of Sulphur.

Additional severe thunderstorms developed across southern Oklahoma, but the main impacts had shifted from tornadoes to large hail and very heavy rainfall. By the time it was all said and done, five main supercells had occurred over parts of western and central Oklahoma, producing at least nine tornadoes. Widespread significant damage did not occur due to the location/short duration of the tornadoes, and only three minor injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 19, 1:11 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, May 19, 1:11 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
211 PM CDT WED MAY 19 2010

.DISCUSSION...
ONLY MINOR CHANGES REQUIRED IN THE PACKAGE TODAY... AND WILL ISSUE
ZONES EARLY AS ATTENTION SHIFTS TO THE DEVELOPING SEVERE WEATHER
SITUATION THIS AFTERNOON. OUTFLOW BOUNDARY/WARM FRONT HAS SET UP
FROM NORTHWEST OKLAHOMA INTO CENTRAL AND SOUTHEAST OKLAHOMA FROM
THE MORNING CONVECTION. WINDS ARE VEERING ACROSS WEST CENTRAL AND
CENTRAL OKLAHOMA INDICATING THE DRYLINE IS TRYING TO SET UP
SOMEWHERE NEAR OR JUST EAST OF A KCSM TO KFDR LINE. SATELLITE HAS
SHOWN TOWERS DEVELOPING ACROSS THE WESTERN OKLAHOMA-TEXAS
PANHANDLE STATE LINE WITH LIGHT REFLECTIVITIES DEVELOPING NEAR THE
ANTELOPE HILLS. EXPECT STORMS TO INITIATE SOON WITH DEVELOPMENT
RELATIVELY QUICKLY INTO SEVERE THUNDERSTORMS. BACKED WINDS AND
ENHANCED LOW LEVEL SHEAR ALONG THE OUTFLOW BOUNDARY/WARM FRONT
WILL LEAD TO A ENHANCED TORNADO RISK. STORMS WILL LINGER INTO
EASTERN SECTIONS OF THE AREA TOMORROW. A DRIER PATTERN DEVELOPS
OVER THE AREA LATE THIS WEEK AND INTO EARLY NEXT WEEK... ALTHOUGH
SOME NEW MEDIUM RANGE MODELS SUGGEST THAT SOUTHWEST UPPER FLOW MAY
MOVE CLOSER TO THE AREA LATER IN THE EXTENDED WHICH MAY GIVE SOME
STORM CHANCES. WILL MONITOR THAT POSSIBILITY AS WE GO FORWARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  61  80  59  87 /  60  30  10   0
HOBART OK         59  82  56  88 /  30  10  10   0
WICHITA FALLS TX  64  87  64  91 /  40  20  10   0
GAGE OK           54  76  49  87 /  30  10  10   0
PONCA CITY OK     57  74  54  82 /  70  30  10   0
DURANT OK         68  83  66  88 /  70  40  40   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR OKZ004>013-015-
     017>020.

TX...NONE.
&&
Hazardous weather outlook, May 19, 10:40 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT WED MAY 19 2010

OKZ004>048-050>052-TXZ083>090-201100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT WED MAY 19 2010

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL AND PARTS OF SOUTHEAST OKLAHOMA. THE HIGH
RISK INCLUDES THE OKLAHOMA CITY METRO AREA AND SURROUNDING COUNTIES.
OTHERWISE...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT ACROSS THE WESTERN-TWO THIRDS OKLAHOMA. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN WESTERN NORTH TEXAS.

LOCATION...
THE MOST DANGEROUS STORMS ARE EXPECTED TO OCCUR EAST OF A LINE FROM
STILLWATER...TO WATONGA...TO ANADARKO...TO TISHOMINGO.

TIMING...
ALTHOUGH SEVERE STORMS WILL BE POSSIBLE THROUGH 5 AM...THE MOST
LIKELY TIME FOR TORNADOES AND VERY LARGE DAMAGING HAIL WILL BE FROM
2 PM THROUGH MIDNIGHT.

IMPACTS...
STRONG TORNADOES...
LARGE HAIL TO 4 INCH DIAMETER...
DAMAGING THUNDERSTORM WIND GUSTS TO 75 MPH.

RECOMMENDED ACTIONS...
RESIDENTS OF OKLAHOMA AND NORTH TEXAS SHOULD ALSO CLOSELY MONITOR
THE WEATHER SITUATION THIS AFTERNOON AND EVENING... REVIEW SAFETY
PLANS AND BE PREPARED TO ACT IF SEVERE WEATHER APPROACHES.

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD CLOSELY MONITOR THE WEATHER THROUGHOUT THE DAY AND PLAN
FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL 5 AM.

DISCUSSION...
THE SEVERE WEATHER THREAT WILL INCREASE SIGNIFICANTLY THIS AFTERNOON
AS THE ATMOSPHERE BECOMES INCREASINGLY UNSTABLE. A WARM FRONT...
LOCATED ALONG INTERSTATE 40 ACROSS WESTERN INTO CENTRAL OKLAHOMA AND
THEN SOUTHEAST WILL CONTINUE TO LIFT NORTH... AND LOW-LEVEL MOISTURE
AND INSTABILITY WILL INCREASE SOUTH OF THIS WARM FRONT. MEANWHILE A
DRYLINE WILL DEVELOP BY THIS AFTERNOON ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. OUTFLOW BOUNDARIES FROM THIS MORNINGS STORMS
WILL ALSO BE LOCATED ACROSS OKLAHOMA THIS AFTERNOON. THE ATMOSPHERE
ACROSS THE AREA WILL BECOME QUITE UNSTABLE... ESPECIALLY TO THE
SOUTH OF THE WARM FRONT AND EAST OF THE DRYLINE. ELEVATED
INSTABILITY NORTH OF THE WARM FRONT WILL ALSO BE SUFFICIENT TO
SUPPORT SEVERE THUNDERSTORMS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP MID TO LATE AFTERNOON...
PRIMARILY NEAR THE DRYLINE AND POSSIBLY ALONG THE WARM FRONT.
THUNDERSTORMS WILL QUICKLY BECOME SEVERE WITH THE POTENTIAL OF LARGE
HAIL AND DAMAGING WINDS. LOW-LEVEL WIND SHEAR WILL BE SUFFICIENT FOR
THE DEVELOPMENT OF STRONG TORNADOES... ESPECIALLY NEAR THE WARM
FRONT AND ANY OUTFLOW BOUNDARIES. THUNDERSTORMS WILL BECOME MORE
NUMEROUS LATE THIS EVENING AND OVERNIGHT WITH THE PRIMARY SEVERE
WEATHER THREAT OF LARGE HAIL AND DAMAGING WINDS... ALTHOUGH ISOLATED
TORNADOES WILL STILL BE POSSIBLE. STORMS TODAY WILL GENERALLY MOVE
EAST-NORTHEAST AT AROUND 30 TO 40 MPH... WITH THE STRONGEST STORMS
MOVING EAST AT 25 TO 30 MPH.

CONTINUE TO CHECK WEATHER INFORMATION THROUGHOUT THE DAY FOR THE
LATEST UPDATES. ALSO REVIEW YOUR SEVERE WEATHER SAFETY PLAN BEFORE
THE SEVERE STORMS STRIKE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAY 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
RAINFALL FROM EARLIER TODAY HAS INCREASED THE POTENTIAL FOR FLOODING
THIS AFTERNOON AND TONIGHT... ESPECIALLY ACROSS NORTHERN OKLAHOMA.
SEE THE FLASH FLOOD WATCH FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM
STILLWATER TO SHAWNEE TO SULPHUR. THUNDERSTORMS ARE EXPECTED TO BE
ONGOING BY SUNRISE IN THE EASTERN HALF OF OKLAHOMA. A MESOSCALE
SURFACE BOUNDARY ASSOCIATED WITH AN UPPER LEVEL TROUGH IS EXPECTED
TO DEFINE THE WESTERN EDGE OF THUNDERSTORMS. THE VERY HUMID AIRMASS
AND STRONG LOW-LEVEL JET EAST OF THIS BOUNDARY IS EXPECTED TO
SUPPORT SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND LARGE HAIL ARE
EXPECTED IMPACTS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE AT 5 AM
THURSDAY MORNING.

26/30/16

In the hours before

Special weather statement, May 19, 10:00 AM CST, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT WED MAY 19 2010

OKZ007-008-191630-
KAY OK-GRANT OK-
1100 AM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES.

AT 1100 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BLACKWELL LAKE TO 3 MILES SOUTH OF LAMONT...MOVING NORTHEAST AT 40
MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

LAT...LON 3670 9706 3660 9765 3700 9746 3699 9678

30
Local storm report, May 19, 12:53 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
153 PM CDT WED MAY 19 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HEAVY RAIN       3 NE ARNETT             36.17N 99.73W
05/19/2010  M3.70 INCH       ELLIS              OK   CO-OP OBSERVER

            24 HOUR RAIN REPORT.

&&

AG
Special weather statement, May 19, 1:42 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
242 PM CDT WED MAY 19 2010

OKZ009-014-192000-
ROGER MILLS OK-ELLIS OK-
242 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

AT 243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST
OF CRAWFORD...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

LAT...LON 3612 9940 3588 9940 3588 9978 3604 9980

..SPEG.
Special weather statement, May 19, 2:03 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
303 PM CDT WED MAY 19 2010

OKZ009-014-192015-
ROGER MILLS OK-ELLIS OK-
303 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS
COUNTIES.

AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
HARMON IN THE PACKSADDLE AREA...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
STAY ALERT AND LISTEN FOR WARNINGS.

LAT...LON 3617 9956 3616 9938 3587 9938 3585 9969
      3607 9970

..SPEG.
Special weather statement, May 19, 2:05 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
305 PM CDT WED MAY 19 2010

OKZ011-012-017-018-192015-
BLAINE OK-KINGFISHER OK-GARFIELD OK-MAJOR OK-
305 PM CDT WED MAY 19 2010

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...GARFIELD...
KINGFISHER AND MAJOR COUNTIES.

AT 305 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 5 MILES EAST OF
OKEENE AND NEAR HITCHCOCK. THE STORMS WERE MOVING NORTHEAST AT 30
MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3637 9807 3599 9802 3587 9840 3614 9832

..SPEG.

The radar

The Vance AFB radar (KVNX), 144 km away, was scanning. The volume nearest the first event began at 20:25 UTC.

Open the radar archive at this moment

Event by event

37 hail, 10 tornado, 4 thunderstorm wind. Local standard time, as filed.

Tornado, Dewey

When
May 19, 2:24 PM CST to 2:30 PM CST
Where
Dewey County, 4 mi NNW of Leedey to 4.62 mi SSW of Camargo
Rating
EF0
Path length
5.9 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
35.923, -99.377

Video and radar evidence showed a tornado northwest of Leedey. The tornado moved over open country, with no known damage occurring.

Hail, Dewey

When
May 19, 2:42 PM CST
Where
Dewey County, 4 mi SSW of Camargo
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
35.967, -99.317

Hail, Dewey

When
May 19, 2:42 PM CST
Where
Dewey County, 7 mi NNE of Leedey
Measured
2.5 in hail
Reported by
Public
Coordinates
35.964, -99.302

Hail, Dewey

When
May 19, 2:50 PM CST
Where
Dewey County, 3 mi S of Camargo
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.977, -99.290

The report was relayed by Vortex2.

Tornado, Kingfisher

When
May 19, 3:41 PM CST to 3:48 PM CST
Where
Kingfisher County, 1 mi NW of Hennessey
Rating
EF0
Path length
0.1 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
36.120, -97.913

The tornado remained nearly stationary. No known damage occurred with the tornado.

Hail, Dewey

When
May 19, 3:50 PM CST
Where
Dewey County, 4.47 mi E of Hucmac
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.060, -98.710

The report was relayed by Vortex2.

Hail, Blaine

When
May 19, 4:03 PM CST
Where
Blaine County, 4 mi N of Eagle City
Measured
3.25 in hail
Reported by
Storm Chaser
Coordinates
35.988, -98.590

Hail, Blaine

When
May 19, 4:04 PM CST
Where
Blaine County, 2 mi S of Canton
Measured
1.25 in hail
Reported by
Public
Coordinates
36.031, -98.590

Tornado, Kingfisher

When
May 19, 4:08 PM CST
Where
Kingfisher County, 10 mi E of Hennessey
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
NWS Storm Survey
Coordinates
36.110, -97.721

Video and radar evidence showed a brief tornado occurring 10 miles east of Hennessey. No known damage occurred with the radar. The timing and location of the tornado were estimated based on radar.

Tornado, Logan

When
May 19, 4:24 PM CST to 4:27 PM CST
Where
Logan County, 4 mi SSE of Marshall to 4 mi SE of Marshall
Rating
EF0
Path length
1.56 mi
Path width
20 yd
Reported by
NWS Storm Survey
Coordinates
36.106, -97.593

Video and radar evidence suggest a mostly rain-wrapped tornado occurred from 4 miles SSE of Marshall to 4 miles SE of Marshall. No known damage occurred with the tornado.

Thunderstorm Wind, Logan

When
May 19, 4:30 PM CST
Where
Logan County, 4 mi SSE of Marshall
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
36.106, -97.593

Tornado, Kingfisher

When
May 19, 4:33 PM CST to 5:00 PM CST
Where
Kingfisher County, 1 mi W of Loyal to 5 mi NNE of Kingfisher
Rating
EF1
Path length
14 mi
Path width
75 yd
Injuries
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
35.970, -98.138

The tornado developed just west of Loyal, where an un-anchored trailer home was destroyed and a power pole was downed. The tornado continued east toward the southern edge of Loyal, with tree damage reported in Loyal. The tornado crossed US Highway 81 north of Kingfisher, and a truck was blown off the road with the driver suffering minor injuries. Also near this location, the Department of Transportation salt barn was destroyed five miles north of Kingfisher and sign/fence damage occurred just east of this location. Monetary damage estimates were not available.

Tornado, Payne

When
May 19, 5:03 PM CST to 5:36 PM CST
Where
Payne County, 15 mi W of Stillwater to 5 mi WNW of Stillwater
Rating
EF1
Path length
10.55 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
36.120, -97.329

Radar and video evidence showed a tornado moved from just east of Interstate 35, over Lake Carl Blackwell, to five miles west of Stillwater. Most of the damage occurred at Range and McElroy Roads. Much of the damage was confined to trees. However, a large wooden barn sustained damage, as well as a tin roof taken off a home, and other outbuildings were damaged. Monetary damage estimates were not available.

Tornado, Logan

When
May 19, 5:04 PM CST to 5:05 PM CST
Where
Logan County, 2 mi SE of Orlando
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
NWS Storm Survey
Coordinates
36.130, -97.355

Radar and local media coverage suggest a brief tornado occurred 2 miles southeast of Orlando. No known damage occurred with the tornado.

Thunderstorm Wind, Logan

When
May 19, 5:35 PM CST
Where
Logan County, 4 mi SSE of Marshall
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.106, -97.593

Hail, Stephens

When
May 19, 5:49 PM CST
Where
Stephens County, 2 mi NW of Duncan
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.520, -97.985

Hail, Cleveland

When
May 19, 5:56 PM CST
Where
Cleveland County, 4 mi W of Norman
Measured
1 in hail
Reported by
Public
Coordinates
35.220, -97.511

Hail, Stephens

When
May 19, 5:58 PM CST
Where
Stephens County, 1 mi NE of Duncan
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.510, -97.948

Hail, McClain

When
May 19, 6:00 PM CST
Where
McClain County, 3 mi S of Blanchard
Measured
1.75 in hail
Reported by
Public
Coordinates
35.097, -97.660

Hail, Cleveland

When
May 19, 6:00 PM CST
Where
Cleveland County, 1 mi NW of Norman
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.230, -97.453

Thunderstorm Wind, Cleveland

When
May 19, 6:01 PM CST
Where
Cleveland County, 1 mi NW of Norman
Measured
50 kt (58 mph) measured gust
Reported by
Amateur Radio
Coordinates
35.230, -97.453

Hail, Cleveland

When
May 19, 6:04 PM CST
Where
Cleveland County, 2 mi SSW of Norman
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.193, -97.454

Hail, Logan

When
May 19, 6:04 PM CST to 6:07 PM CST
Where
Logan County, 4.11 mi N of Crescent to 5 mi S of Crescent
Measured
3.5 in hail
Reported by
Emergency Manager
Coordinates
36.010, -97.600

The Logan county emergency manager reported hail from 2.75 to 3.5 inches. He reported the hail was located from 4 miles north of Crescent to 5 miles south of Crescent. Numerous windows were broken at homes on the north side of Crescent, as well as numerous car windows. Monetary damage estimates were not available.

Hail, McClain

When
May 19, 6:22 PM CST
Where
McClain County, 3 mi S of Goldsby
Measured
2.75 in hail
Reported by
Storm Chaser
Coordinates
35.107, -97.480

Hail, Cleveland

When
May 19, 6:26 PM CST
Where
Cleveland County, 3 mi S of Norman
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.177, -97.440

Hail, Cleveland

When
May 19, 6:26 PM CST to 6:29 PM CST
Where
Cleveland County, Noble
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.140, -97.390

Hail, Cleveland

When
May 19, 6:28 PM CST
Where
Cleveland County, 2.65 mi S of Norman
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.182, -97.440

The hail was reported at the National Weather Center.

Hail, Cleveland

When
May 19, 6:28 PM CST
Where
Cleveland County, 6.03 mi SSE of Lake Thunderbird Dam
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.139, -97.181

Hail, Cleveland

When
May 19, 6:30 PM CST
Where
Cleveland County, 2 mi S of Noble
Measured
2.75 in hail
Reported by
Public
Coordinates
35.111, -97.390

Hail, Cleveland

When
May 19, 6:34 PM CST
Where
Cleveland County, 2 mi SSE of Noble
Measured
3 in hail
Reported by
Amateur Radio
Coordinates
35.113, -97.376

Hail, Cleveland

When
May 19, 6:37 PM CST
Where
Cleveland County, 3 mi S of Norman
Measured
1.75 in hail
Reported by
Public
Coordinates
35.177, -97.440

Hail, Cleveland

When
May 19, 6:37 PM CST
Where
Cleveland County, 6 mi ESE of Norman
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.187, -97.342

Hail, McClain

When
May 19, 6:40 PM CST
Where
McClain County, 1.49 mi SSE of Goldsby
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
35.130, -97.470

Golf ball- to baseball-size hail was reported in Goldsby.

Hail, Cleveland

When
May 19, 6:43 PM CST
Where
Cleveland County, 9 mi E of Norman
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.220, -97.281

Hail, Cleveland

When
May 19, 6:45 PM CST
Where
Cleveland County, 5 mi E of Noble
Measured
1 in hail
Reported by
Public
Coordinates
35.140, -97.302

Hail, Cleveland

When
May 19, 6:45 PM CST
Where
Cleveland County, 6.13 mi SSE of Lake Thunderbird Dam
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
35.137, -97.182

Hail, Cleveland

When
May 19, 6:47 PM CST
Where
Cleveland County, 2.77 mi WNW of Lake Thunderbird Dam
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
35.231, -97.267

Hail, Cleveland

When
May 19, 6:50 PM CST
Where
Cleveland County, 4 mi NE of Noble
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.181, -97.340

Hail, Garvin

When
May 19, 6:50 PM CST to 7:00 PM CST
Where
Garvin County, Foster
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.620, -97.490

Hail, Garvin

When
May 19, 7:10 PM CST
Where
Garvin County, 1 mi SW of Elmore City
Measured
1.5 in hail
Reported by
Public
Coordinates
34.610, -97.412

Hail, Cleveland

When
May 19, 7:10 PM CST
Where
Cleveland County, 6.36 mi SSE of Lake Thunderbird Dam
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.130, -97.196

Tornado, Lincoln

When
May 19, 7:12 PM CST to 7:17 PM CST
Where
Lincoln County, 5.5 mi WNW of Prague to 4.1 mi WNW of Prague
Rating
EF1
Path length
1.4 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
35.520, -96.780

The tornado developed approximately 5.5 miles west-northwest of Prague, destroying an outbuilding. Additional damage occurred to a tin barn and several trees 4 miles west-northwest of Prague. Radar imagery suggests the tornado lifted shortly after this. Monetary damage estimates were not available.

Tornado, Garvin

When
May 19, 7:31 PM CST to 7:40 PM CST
Where
Garvin County, 6.63 mi NE of Hennepin to 3.54 mi SSW of Wynnewood
Rating
EF0
Path length
5.5 mi
Path width
375 yd
Continued into
Murray, Ok (OUN)
Reported by
NWS Storm Survey
Coordinates
34.578, -97.268

The tornado developed 7 miles west-southwest of Wynnewood in Garvin county, and continued into Murray county, where the bulk of the damage occurred. Minor tree damage occurred on the Garvin county side of the tornado. Monetary damage estimates were not available.

Hail, Pottawatomie

When
May 19, 7:36 PM CST
Where
Pottawatomie County, 1 mi S of Macomb
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
35.136, -97.010

Hail, Pottawatomie

When
May 19, 7:40 PM CST
Where
Pottawatomie County, 4 mi W of St Louis
Measured
1.75 in hail
Reported by
Public
Coordinates
35.070, -96.931

Tornado, Murray

When
May 19, 7:40 PM CST to 7:53 PM CST
Where
Murray County, 1.9 mi W of Joy to 8 mi N of Sulphur
Rating
EF1
Path length
12 mi
Path width
375 yd
Reported by
NWS Storm Survey
Coordinates
34.590, -97.173

This is a continuation of the Garvin county tornado that began 7 miles west-southwest of Wynnewood. Structural damage was concentrated in and around the community of Joy, along Joy Rd. east of Hwy 77. Several barns and outbuildings were heavily damaged, and some homes had roof damage. Extensive tree and power pole/line damage was also noted. Further to the east-northeast a home lost part of its roof. Monetary damage estimates were not available.

Hail, Garvin

When
May 19, 8:16 PM CST
Where
Garvin County, 10 mi S of Stratford
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.655, -96.960

Thunderstorm Wind, Pontotoc

When
May 19, 8:32 PM CST
Where
Pontotoc County, 2 mi W of Roff
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.630, -96.875

No damage was reported with the wind gust.

Hail, Pontotoc

When
May 19, 8:37 PM CST
Where
Pontotoc County, Roff
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
34.630, -96.840

Hail, Pontotoc

When
May 19, 9:15 PM CST
Where
Pontotoc County, 9 mi SW of Ada
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.678, -96.792

Hail, Coal

When
May 19, 10:02 PM CST
Where
Coal County, Tupelo
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.600, -96.420

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyThe tornado archive for Oklahoma, 2010Warnings in Oklahoma, May 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 232421, 232354, 232355, 232360, 232422, 232365, 232366, 232367, 232562, 232563, 232368, 232671, 237737, 232663, 232369, 232371, 232372, 232373, 232374, 232375, 232376, 232377, 232380, 232381, 232382, 232389, 232384, 232386, 232390, 232391, 232392, 232393, 232394, 232395, 232397, 232399, 232401, 232403, 232406, 232407, and more.